Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 161, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 20, 2020, 6:37 PM CDT for Cimarron County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 20, 2020, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 3129 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:32 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 20, 2:32 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 232 PM CDT Mon Jul 20 2020 .SHORT TERM... High pressure is to continue to dominate the area with slightly lower heights, around 580 decameters. Therefore, not as hot as last week. Daytime highs will be in the 90s for most of the area this afternoon and tomorrow. A combination of residual boundaries and abundant moisture will help create precipitation chances today and tomorrow. With weak flow aloft, thunderstorms do not look to be well organized. However, severe thunderstorms do look possible for large hail and damaging winds. This goes for both this evening and tomorrow afternoon. For this afternoon, especially for the stuff to come into the northwest, the severe threat mainly looks to be wind. DCAPE values are in the 1200 to 1500 J/kg range and can be seen in the inverted V sounding. Tuesday afternoon will have similar DCAPE values as well as CAPE. However, storms look to possibly have slightly more bulk shear available to sustain updrafts to get more of the large hail threat. Looking at 1 to 1.5 inch diameter hail possible with storms on Tuesday. For this afternoon can't rule out 1 inch hail. Hoffeditz && .LONG TERM...Wednesday through Sunday The recent upper level pattern of flat ridging in the srn 2/3rds of the CONUS with a relatively zonal jet across the nrn 1/3rd looks to undergo a few changes in the long term period. The center of the h5 high will migrate east later this week, park, then strengthen somewhere around AR/MO for a bit which will turn steering flow out of the south for the Panhandles by Thu. This should shut down precip chances for the most part Thu-Sat as monsoonal convection won't be apt to move east. Current med range models then have the upr high breaking down and retrograding a bit toward the very tail end of this forecast. That may bring precip chances back to the area toward the end of the weekend as upr level flow gains more of a westerly component. Temperatures won't be as hot as they have been for most of July, but dewpts will be a good bit higher (around 60F vs 45-50F on the recent hot days). All in all, low to mid 90s temps with the higher dewpts will have a different but not necessarily cooler feel than 100/45 did earlier this month. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/9
Hazardous weather outlook, Jul 20, 2:52 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 252 PM CDT Mon Jul 20 2020 OKZ001>003-TXZ001>020-317-211200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 252 PM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A few thunderstorms will be possible this afternoon across the southeast Texas Panhandle. Widespread severe storms are not expected this afternoon. Thunderstorms are then expected to develop across the Oklahoma and Texas Panhandles later this afternoon or evening into tonight. A few storms will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across most of the Oklahoma and Texas Panhandles Tuesday afternoon through Tuesday night, and then across western sections of the area Wednesday afternoon and evening. Although wide spread severe storms are not likely, a few isolated severe storms cannot be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 20, 2:44 PM CDT, 3 hours 53 minutes before
Special Weather Statement National Weather Service Amarillo TX 244 PM CDT Mon Jul 20 2020 TXZ019-202015- Donley TX- 244 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DONLEY COUNTY UNTIL 315 PM CDT... At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Lelia Lake, or 11 miles southeast of Clarendon, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Clarendon, Howardwick, Hedley, Lelia Lake and Greenbelt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3515 10109 3494 10054 3475 10054 3475 10109 TIME...MOT...LOC 1944Z 224DEG 7KT 3479 10079 LFM
Special weather statement, Jul 20, 2:56 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
256 PM CDT Mon Jul 20 2020
TXZ015-202030-
Wheeler TX-
256 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER COUNTY UNTIL
330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Wheeler, or 19 miles north of Shamrock, moving
northeast at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Briscoe and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3551 10005 3538 10027 3557 10045 3562 10038
3562 10018
TIME...MOT...LOC 1955Z 234DEG 8KT 3550 10029
LFMSpecial weather statement, Jul 20, 3:06 PM CDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 306 PM CDT Mon Jul 20 2020 TXZ014-019-202030- Gray TX-Donley TX- 306 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 330 PM CDT... At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Lake Mcclellan, or 15 miles north of Clarendon, moving northeast at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alanreed and Lake Mcclellan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3514 10109 3537 10109 3526 10060 3499 10069 TIME...MOT...LOC 2006Z 210DEG 11KT 3515 10088 LFM
Special weather statement, Jul 20, 3:34 PM CDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 334 PM CDT Mon Jul 20 2020 TXZ010-015-020-202100- Hemphill TX-Wheeler TX-Collingsworth TX- 334 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEELER...NORTHEASTERN COLLINGSWORTH AND SOUTHEASTERN HEMPHILL COUNTIES UNTIL 400 PM CDT... At 334 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Allison to 5 miles southwest of Texola. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Allison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3511 10023 3579 10020 3584 10000 3509 10000 TIME...MOT...LOC 2034Z 247DEG 14KT 3562 10013 3519 10007 LFM
Special weather statement, Jul 20, 4:07 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Amarillo TX 407 PM CDT Mon Jul 20 2020 TXZ010-202130- Hemphill TX- 407 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPHILL COUNTY UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Reydon, or 20 miles northwest of Cheyenne, moving northeast at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Hemphill County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3562 10013 3583 10012 3593 10000 3562 10000 TIME...MOT...LOC 2107Z 224DEG 11KT 3573 10001 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:02 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Jul 19, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 72 min |
| Jul 19, 7:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 24 min |
| Jul 19, 7:24 PM CDT | Special Weather Statement | AMA | Potter | 36 min |
| Jul 19, 7:28 PM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| Jul 19, 7:41 PM CDT | Special Weather Statement | AMA | Oldham | 34 min |
| Jul 19, 7:56 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 34 min |
| Jul 19, 8:02 PM CDT | Areal Flood Advisory | AMA | Roberts | 3 hr |
| Jul 19, 8:12 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 19 min |
| Jul 19, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 32 min |
| Jul 19, 8:35 PM CDT | Special Weather Statement | AMA | Hartley | 25 min |
| Jul 19, 8:47 PM CDT | Special Weather Statement | AMA | Hartley | 43 min |
| Jul 19, 8:54 PM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| Jul 19, 9:12 PM CDT | Special Weather Statement | AMA | Oldham | 48 min |
| Jul 19, 10:04 PM CDT | Special Weather Statement | AMA | Potter, Randall | 56 min |
| Jul 20, 2:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Jul 20, 2:56 PM CDT | Special Weather Statement | AMA | Wheeler | 34 min |
| Jul 20, 3:06 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| Jul 20, 3:31 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 29 min |
| Jul 20, 3:34 PM CDT | Special Weather Statement | AMA | Wheeler | 26 min |
| Jul 20, 4:07 PM CDT | Special Weather Statement | AMA | Hemphill | 23 min |
| Jul 19, 8:48 PM CDT | Special Weather Statement | AMA | Beaver | 42 min |
| Jul 19, 10:54 PM CDT | Special Weather Statement | AMA | Beaver | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.